Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Eye and face swollen after taking shrubbery in yard. Took cortisone and Benadryl. Suggestions?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2001
Answered : 2291 Questions
My friend took out shrubbery in my yard and has contacted what looks like poison ivy and it is spreading. Eye and face swollen on arms spreadingbtomgroin area. Neck in particular very bad. I gave him a cortisone cremenhe was using tecun that druggist recommended. Gave him Benadryl last nite. What donu recommend?
Posted Fri, 19 Jul 2013 in Asthma and Allergy
Answered by Dr. Naveen Kumar 1 hour later

Thanks for posting the query

It seems your friend has developed anaphyatic reaction to the the herb.

I would recommend him to rush to emergency department and get appropriate medications. Cortisone cream and benadryl alone will not suffice in reducing the allergic symptoms.

Your friend would require intravenous medications such as steroids and antihistaminic to reduce the allergic reaction. Do not delay! This can intensify and the neck swelling may cause breathing difficulty.

Hope I have answered your query; I will be avaiable for the follow-up queries. I wish him speedy recovery.

Dr. Naveen Kumar N.
ENT and Head & Neck Surgeon
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor